Alert archive / Florida / Red Flag Warnings in 2016

Red Flag Warning 1, NWS Jacksonville, FL

March 21, 2016Duval County, Flagler County, Nassau County, Florida

NWS Jacksonville, FL issued this red flag warning at Mar 21, 2016, 3:15 AM EDT for Duval County, Flagler County, Nassau County, Florida. It took effect at Mar 21, 2016, 12:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2016, 3:15 AM EDT (07:15 UTC)
In effect from
Mar 21, 2016, 12:00 PM EDT
Expired
Mar 21, 2016, 5:00 PM EDT
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Flagler County, FL, Nassau County, FL

The radar

The Jacksonville radar (KJAX), 40 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2016-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2016-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

009 
WWUS82 KJAX 210715
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 AM EDT MON MAR 21 2016


FLZ024-025-032-033-037-038-040-124-125-212100-
/O.NEW.KJAX.FW.W.0001.160321T1600Z-160321T2100Z/
INLAND NASSAU-INLAND DUVAL-CLAY-ST. JOHNS-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-
315 AM EDT MON MAR 21 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EDT THIS
AFTERNOON FOR PARTS OF NORTHEAST FLORIDA DUE TO LOW HUMIDITY...
STRONG WINDS...AND ELEVATED ERC VALUES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EDT
THIS AFTERNOON. 

* AFFECTED AREA...FIRE WEATHER ZONES 024...025...032...033... 
  037...038...040...124 AND 125. 

* WIND...NORTHWEST 15 MPH WITH GUSTS TO 25 MPH.

* HUMIDITY...20 TO 25 PERCENT.

* ENERGY RELEASE COMPONENT (ERC)...26 TO 29.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
1 follow-up statement
256 
WWUS82 KJAX 212121
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
521 PM EDT MON MAR 21 2016

FLZ024-025-032-033-037-038-040-124-125-212230-
/O.EXP.KJAX.FW.W.0001.000000T0000Z-160321T2100Z/
INLAND NASSAU-INLAND DUVAL-CLAY-ST. JOHNS-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-
521 PM EDT MON MAR 21 2016

...RED FLAG WARNING HAS EXPIRED...

$$

JDS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 20, 8:28 PM EDT, 6 hours 47 minutes earlier.

Area forecast discussion, Mar 20, 8:28 PM EDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
828 PM EDT SUN MAR 20 2016

.UPDATE...
THE MAIN UPDATES THIS EVENING WAS TO ADD ISOLATED SHOWERS SOUTH
OF A LINE FROM GAINESVILLE TO ST AUGUSTINE FOR THE NEXT COUPLE OF
HOURS AND TO INCREASE THE CLOUD COVER THROUGH THIS EVENING. A FEW
ISOLATED SHOWERS HAVE ALREADY BEEN OBSERVED ON RADAR ACROSS THIS
AREA WITH ONE HEAVY RAIN SHOWER NEAR BUNNELL IN FLAGLER COUNTY
JUST EARLIER NEAR SUNSET THIS EVENING. ANY ADDITIONAL ISOLATED
RAIN SHOWERS WILL QUICKLY MOVE EAST AND REMAIN ON THE LIGHT SIDE
AS DRIER AIR MOVES INTO THE REGION.

NORTHWEST WINDS WILL INCREASE AND BECOME GUSTY HERE THIS EVENING
AND REMAIN GUSTY THROUGHOUT THE OVERNIGHT HOURS WITH GUSTS UP
AROUND 25 TO POSSIBLY 30 MPH AT TIMES AS MUCH DRIER AND COLDER
AIR ADVECTS INTO THE REGION. CLOUDS WILL PROGRESSIVELY CLEAR FROM
NORTHWEST TO SOUTHEAST OVERNIGHT. IT WILL FEEL SIGNIFICANTLY
COLDER EARLY IN THE MORNING WITH TEMPS IN THE LOW TO MID 40S AND
WIND CHILLS IN THE 30S WITH GUSTY NORTHWEST WINDS EXPECTED EVEN
AROUND SUNRISE.

&&

.AVIATION...
NORTHWEST WINDS WILL INCREASE THIS EVENING AND BECOME GUSTY
THROUGH THE REST OF THE NIGHT AS COLDER AIR PUSHES INTO THE
REGION. LOW VFR STRATOCU CEILINGS AROUND 5K FEET THIS EVENING
WILL PUSH OFFSHORE BY AROUND MIDNIGHT WITH CLEARING SKIES AND
UNLIMITED VISIBILITIES PREVAILING INTO MONDAY. GUSTY WINDS WILL
CONTINUE THROUGH MONDAY MORNING AND THEN BEGIN TO SUBSIDE MONDAY
AFTERNOON.

&&

.MARINE...
THE NORTHWEST WIND SURGE IS ON TRACK TO ARRIVE THIS EVENING IN A
STRONG COLD AIR ADVECTION PATTERN. WINDS WILL INCREASE TO 25 TO 30
KNOTS BY MIDNIGHT WITH OCCASIONAL GUSTS TO GALE FORCE DURING THE
EARLY MORNING HOURS. THE TIMING OF THE SMALL CRAFT ADVISORIES
LOOKS GOOD. WINDS WILL QUICKLY BEGIN TO SUBSIDE TOMORROW MORNING
WITH SCA CONDITIONS ENDING OVER THE NEARSHORE WATERS AROUND NOON
AND THEN ENDING ACROSS THE OFFSHORE WATERS LATE IN THE AFTERNOON.

RIP CURRENTS: MODERATE RISK CONTINUES ALONG THE NORTHEAST FLORIDA
BEACHES TODAY DUE TO A LINGERING LONG PERIOD EASTERLY OCEAN SWELL.
LOW RISK EXPECTED AS STRONG OFFSHORE WINDS PREVAIL ON MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  40  63  37  72 /   0   0   0   0
SSI  45  61  41  65 /  10   0   0   0
JAX  43  63  40  70 /   0   0   0   0
SGJ  45  63  45  67 /  10   0   0   0
GNV  42  65  35  72 /   0   0   0   0
OCF  43  67  37  72 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR WATERS FROM
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-
     WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO
     60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20
     TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 2 PM EDT MONDAY FOR COASTAL WATERS
     FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-
     COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL
     OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER
     BEACH FL OUT 20 NM.

&&

SHULER/HESS/
Hazardous weather outlook, Mar 20, 6:06 AM EDT, 21 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
606 AM EDT SUN MAR 20 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-211015-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
606 AM EDT SUN MAR 20 2016

...SMALL CRAFT ADVISORIES IN EFFECT THIS EVENING THROUGH MONDAY...
...NEAR CRITICAL FIRE WEATHER CONDITIONS EXPECTED ON MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A MODERATE RISK OF RIP CURRENTS IS EXPECTED AT THE NORTHEAST
FLORIDA BEACHES.

NORTHWESTERLY WINDS WILL QUICKLY STRENGTHEN SHORTLY AFTER SUNSET
TONIGHT...WITH SMALL CRAFT ADVISORY CONDITIONS DEVELOPING OVER THE
COASTAL WATERS THIS EVENING AND OCCASIONAL GALE FORCE WIND GUSTS
EXPECTED AFTER MIDNIGHT. WINDY CONDITIONS ARE EXPECTED IN COASTAL
LOCATIONS OVERNIGHT...WITH BREEZY CONDITIONS INLAND.

WIND CHILL VALUES WILL FALL INTO THE LOW TO MID 30S DURING THE
EARLY MORNING HOURS ON MONDAY ACROSS INLAND AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE COASTAL
WATERS THROUGH MONDAY AFTERNOON.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON MONDAY...AS A
VERY DRY AIR MASS PLUNGES INTO OUR REGION AND COMBINES WITH BREEZY
NORTHWESTERLY WINDS TO CREATE NEAR RED FLAG CONDITIONS.

PATCHY FROST IS POSSIBLE AT INLAND LOCATIONS ON TUESDAY MORNING.

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 3:09 AM EDTGale WarningJAX10 hr
Mar 21, 3:09 AM EDTSmall Craft AdvisoryJAX17 hr
Mar 21, 2:43 PM EDTFrost AdvisoryJAXBaker, Bradford, Gilchrist, Suwannee, Union18 hr

Nearby

Red Flag Warnings in Florida, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.